Contraceptive pills may lead to deformities in babies

by Medindia Content Team on  May 8, 2005 at 2:21 PM General Health News   - G J E 4
Contraceptive pills may lead to deformities in babies
Chemicals found in oral contraceptives may lead to babies born with deformed prostate glands.

Researchers of University of Missouri, US, have found out that prostate deformities can happen if the pregnant mothers continue taking the contacepive pills even after conceiving. The pills contain ostrogen like chemiclasthat are alos present in the plastic packagings. Deformities of the prostate gland can cause prostate cancer or bladder diseases later in life.

The results of the research are important as a substantial amount of women take oral contraceptive pills, and always have a chance of having a conception from missing out on a day's pill. In those cases, women may continue taking the pills till they realise they are pregnant.

Mice which were exposed to contraceptive ethinylestradiol, and similar oestrogenic chemical, bisphenol A, had the similar results with prostate gland deformities in the babies.

Bisphenol-A (BPA) is a chemical founding the clear plastics that are used as food grade materials for making air tight containers, drinking water bottles, even feeding bottles for infants.

Research findings may be taken as analogical to humans and the result may be of grave concern, says the researchers of the study.

, Bisphenol-A, BPA, oral contraceptive, ethinylestradiol, prostate glands, pregnant mothers, babies

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
User Avatar
* Your comment can be maximum of 2500 characters
Notify me when reply is posted I agree to the terms and conditions

You May Also Like

View All